IDEAS home Printed from https://ideas.repec.org/a/eee/stapro/v50y2000i1p39-47.html
   My bibliography  Save this article

Characterization of maximum probability points in the Multivariate Hypergeometric distribution

Author

Listed:
  • Requena, F.
  • Ciudad, N. Martin

Abstract

This paper presents the characterization of the mode of the Multivariate Hypergeometric distribution MH(R1;C1,...,Cc) or, equivalently, of the maximum probability 2xc contingency table with fixed marginal sums and row and column independence. Some results concerning the uniqueness of this mode are given. In addition, a relation between the maximum probability points, for different fixed values of one of the variables, is studied, enabling us to obtain a recurrence relation between its maximum probabilities.

Suggested Citation

  • Requena, F. & Ciudad, N. Martin, 2000. "Characterization of maximum probability points in the Multivariate Hypergeometric distribution," Statistics & Probability Letters, Elsevier, vol. 50(1), pages 39-47, October.
  • Handle: RePEc:eee:stapro:v:50:y:2000:i:1:p:39-47
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0167-7152(00)00079-1
    Download Restriction: Full text for ScienceDirect subscribers only
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Boland, Philip J. & Proschan, Frank, 1987. "Schur convexity of the maximum likelihood function for the multivariate hypergeometric and multinomial distributions," Statistics & Probability Letters, Elsevier, vol. 5(5), pages 317-322, August.
    2. Verbeek, Albert & Kroonenberg, Pieter M., 1985. "A survey of algorithms for exact distributions of test statistics in r x c contingency tables with fixed margins," Computational Statistics & Data Analysis, Elsevier, vol. 3(1), pages 159-185, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Requena, F. & Ciudad, N. Martin, 2006. "A major improvement to the Network Algorithm for Fisher's Exact Test in 2xc contingency tables," Computational Statistics & Data Analysis, Elsevier, vol. 51(2), pages 490-498, November.

    Most related items

    These are the items that most often cite the same works as this one and are cited by the same works as this one.
    1. Shao, Xuesi M., 1997. "An efficient algorithm for the exact test on unordered 2 x J contingency tables with equal column sums," Computational Statistics & Data Analysis, Elsevier, vol. 25(3), pages 273-285, August.
    2. Chu, Yu-Ming & Xia, Wei-Feng & Zhang, Xiao-Hui, 2012. "The Schur concavity, Schur multiplicative and harmonic convexities of the second dual form of the Hamy symmetric function with applications," Journal of Multivariate Analysis, Elsevier, vol. 105(1), pages 412-421.
    3. Ginés Almagro-Hernández & Juana-María Vivo & Manuel Franco & Jesualdo Tomás Fernández-Breis, 2021. "Analysing the Protein-DNA Binding Sites in Arabidopsis thaliana from ChIP-seq Experiments," Mathematics, MDPI, vol. 9(24), pages 1-26, December.
    4. Hämäläinen, Wilhelmiina, 2016. "New upper bounds for tight and fast approximation of Fisher’s exact test in dependency rule mining," Computational Statistics & Data Analysis, Elsevier, vol. 93(C), pages 469-482.
    5. P. M. Kroonenberg & Albert Verbeek, 2018. "The Tale of Cochran's Rule: My Contingency Table has so Many Expected Values Smaller than 5, What Am I to Do?," The American Statistician, Taylor & Francis Journals, vol. 72(2), pages 175-183, April.
    6. Hirji, Karim F. & Johnson, Timothy D., 1996. "A comparison of algorithms for exact analysis of unordered 2 x K contingency tables," Computational Statistics & Data Analysis, Elsevier, vol. 21(4), pages 419-429, April.
    7. Hirji, Karim F., 1997. "A review and a synthesis of the fast Fourier transform algorithms for exact analysis of discrete data," Computational Statistics & Data Analysis, Elsevier, vol. 25(3), pages 321-336, August.
    8. Ivo Molenaar & Herbert Hoijtink, 1990. "The many null distributions of person fit indices," Psychometrika, Springer;The Psychometric Society, vol. 55(1), pages 75-106, March.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:50:y:2000:i:1:p:39-47. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a bibliographic reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.